Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 53, NWS Shreveport, LA

March 31, 2005Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2005, 5:48 PM CST for Smith County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2005, 5:48 PM CST (23:48 UTC)
Expired
Mar 31, 2005, 6:30 PM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:05 PM CSTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:15 PM CST, 33 minutes earlier.

Area forecast discussion, Mar 31, 5:15 PM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CST THU MAR 31 2005

.DISCUSSION...

ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR MUCH OF E TX.
BEEFED UP SVR WORDING TO LFK/OCH ZONES TO ADD HAIL/WIND THREAT.  NO
OTHER CHANGES.

15

.PREV DISCUSSION...

WAITING ON THUNDERSTORM DEVELOPMENT ACROSS EAST CENTRAL TEXAS...AS CLOSED LOW
AND ASSOCIATED ENERGY PUSHES EAST INTO THE AREA.  THUNDERSTORMS ARE EXPECTED
TO INITIATE BY 00Z...ALONG AND WEST OF A NARROW MOIST AXIS FROM COLLEGE
STATION THROUGH PALESTINE TO NORTH OF TYLER...AND POSSIBLY ALONG THE FRONTAL
BOUNDARY FROM LUFKIN TEXAS TO ALEXANDRIA.  THE GREATEST PRESSURE FALLS
OVER THE PAST THREE HOURS IS ACROSS THE ARKLATEX...WITH SURFACE LOW NOW
ACROSS SOUTHERN TEXAS...EXPECTED TO PUSH NORTHEAST AND TRACK ALONG
THE SOUTHEASTERN PART OF THE FORECAST AREA.

DUE TO THE DRY SURFACE AIR IN PLACE...FEEL THE MAIN THREAT WILL BE FOR LARGE
HAIL...AS WET BULB FREEZING LEVEL IS AROUND 8500 FEET AND MID LEVEL LAPSE RATES
OF 6.5 TO 7.5 DEGREES WITH TOTAL TOTALS IN THE LOWER 50S.  HOWEVER...SURFACE
INSTABILITY WILL BE GREATEST SOUTH OF THE FRONT...WHERE CAPE IS ALREADY AROUND
1500.  ENOUGH SHEAR WILL BE PRESENT THAT ISOLATED TORNADOES CANNOT BE RULED
OUT...ALONG AND SOUTH OF THE BOUNDARY...WHICH IS EXPECTED TO PUSH SLIGHTLY
NORTHWARD ACROSS NORTH CENTRAL LOUISIANA DURING THE EVENING HOURS...AS SURFACE
LOW TRACK NORTHEAST.  AS THE EVENING PROGRESSES...THUNDERSTORMS SHOULD BECOME
MORE LINEAR IN NATURE...WHICH WOULD INCREASE THE POSSIBILITY OF DAMAGING WINDS.

WENT LIKELY POPS EVERYWHERE TONIGHT...AND WILL HAVE SEVERE WORDING ACROSS THE
ENTIRE AREA.  HOWEVER...THE FAR NORTH MIGHT BE TOO STABLE EXCEPT FOR SOME
MARGINAL SEVERE HAIL.  BETWEEN INTERSTATE 20 AND 30 MAINLY LARGE HAIL...AND
SOUTH OF INTERSTATE 20 COULD SEE ALL TYPES OF SEVERE WEATHER.

MOST OF THE CONVECTION IS EXPECTED TO MOVE OUT OF THE FORECAST AREA A COUPLE
OF HOURS AFTER MIDNIGHT...WITH WRAP AROUND SHOWERS/RAIN THROUGH FRIDAY MORNING.

FRIDAY IS EXPECTED TO BE ON THE WINDY SIDE AND MUCH COOLER THAN WHAT HAS BEEN
EXPERIENCED OVER THE PAST COUPLE OF DAYS.  WENT BELOW GUIDANCE...BUT THIS MIGHT
NOT BE ENOUGH...AS CLOUD COVER AND COLD AIR ADVECTION WILL NOT ALLOW
TEMPERATURES FROM MOVING MUCH.

A WARMING TREND AND DRY CONDITIONS ARE EXPECTED THROUGH EARLY NEXT...WITH NEXT
CHANCE OF RAIN IN THE TUESDAY/WEDNESDAY TIME FRAME WITH NEXT STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  42  69 /  70  30   0   0
MLU  57  60  43  67 /  70  30   0   0
DEQ  49  57  34  67 /  70  40   0   0
TXK  50  58  42  68 /  70  30   0   0
ELD  50  57  41  67 /  70  30   0   0
TYR  52  61  40  71 /  70  20   0   0
GGG  52  60  40  71 /  70  20   0   0
LFK  55  64  41  71 /  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Mar 31, 12:00 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU MAR 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST
TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS...
EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT.

A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO
TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM
DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS
AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT...
WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER
LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR
STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST
AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE
20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD
ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH
LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
TONIGHT.

03

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.